Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 281, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 25, 2018, 1:28 PM CDT for Red Willow County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 1:28 PM CDT (18:28 UTC)
- Expired
- Jul 25, 2018, 2:01 PM CDT
- In force
- 33 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 153 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
848
WUUS53 KGLD 251828
SVRGLD
NEC145-251915-
/O.NEW.KGLD.SV.W.0281.180725T1828Z-180725T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
128 PM CDT WED JUL 25 2018
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northeastern Red Willow County in southwestern Nebraska...
* Until 215 PM CDT.
* At 128 PM CDT, a severe thunderstorm was located 7 miles southwest
of Stockville, or 10 miles south of Curtis, moving southeast at 15
mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Bartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4013 10019 4010 10023 4032 10050 4035 10052
4035 10020
TIME...MOT...LOC 1828Z 323DEG 13KT 4048 10052
HAIL...1.25IN
WIND...70MPH
$$
JN4 follow-up statements
420
WWUS53 KGLD 251842
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
142 PM CDT WED JUL 25 2018
NEC145-251915-
/O.CON.KGLD.SV.W.0281.000000T0000Z-180725T1915Z/
Red Willow NE-
142 PM CDT WED JUL 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN RED WILLOW COUNTY...
At 141 PM CDT, a severe thunderstorm was located 8 miles southwest of
Stockville, or 13 miles south of Curtis, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4013 10019 4010 10023 4032 10050 4035 10052
4035 10020
TIME...MOT...LOC 1841Z 323DEG 13KT 4044 10048
HAIL...1.00IN
WIND...60MPH
$$
JN967
WWUS53 KGLD 251844
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
144 PM CDT WED JUL 25 2018
NEC145-251915-
/O.CON.KGLD.SV.W.0281.000000T0000Z-180725T1915Z/
Red Willow NE-
144 PM CDT WED JUL 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN RED WILLOW COUNTY...
At 144 PM CDT, a severe thunderstorm was located 8 miles southwest of
Stockville, or 14 miles south of Curtis, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4013 10019 4013 10020 4031 10041 4035 10045
4035 10020
TIME...MOT...LOC 1844Z 323DEG 13KT 4043 10047
HAIL...1.00IN
WIND...60MPH
$$
JN152
WWUS53 KGLD 251855
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
155 PM CDT WED JUL 25 2018
NEC145-251915-
/O.CON.KGLD.SV.W.0281.000000T0000Z-180725T1915Z/
Red Willow NE-
155 PM CDT WED JUL 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN RED WILLOW COUNTY...
At 155 PM CDT, a severe thunderstorm was located 9 miles south of
Stockville, or 16 miles south of Curtis, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4013 10019 4013 10020 4029 10035 4035 10040
4035 10020
TIME...MOT...LOC 1855Z 323DEG 13KT 4040 10044
HAIL...1.00IN
WIND...60MPH
$$
JN875
WWUS53 KGLD 251901
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
201 PM CDT WED JUL 25 2018
NEC145-251911-
/O.CAN.KGLD.SV.W.0281.000000T0000Z-180725T1915Z/
Red Willow NE-
201 PM CDT WED JUL 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RED WILLOW COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 4013 10019 4013 10020 4029 10035 4035 10040
4035 10020
TIME...MOT...LOC 1859Z 323DEG 13KT 4038 10042
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:52 PM CDT, 36 minutes earlier.
Area forecast discussion, Jul 25, 12:52 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1152 AM MDT Wed Jul 25 2018
.UPDATE...
Issued at 1150 AM MDT Wed Jul 25 2018
Issued a Flash Flood Watch for Colorado/Kansas with good signal
from global models and ensemble HRRR showing fairly widespread 1
to 2 inch rainfall amounts this afternoon through tonight.
&&
.SHORT TERM...(Today through Friday night)
Issued at 320 AM MDT Wed Jul 25 2018
Today-tonight...It appears that the morning and very early
afternoon hours will be spent under a sunny to mostly sunny sky.
After about 2 PM MDT (3 PM CDT) we focus our attention on a cold
front and increase in moisture through the 500mb layer that bisects
the area from northeast to southwest. Isolated to scattered
thunderstorms are expected, some of which will be severe and produce
locally heavy rainfall. Precipitation chances look to increase
during the evening through midnight hours as more moisture and
better jet dynamics move in from the northwest. After midnight
precipitation chances remain but are a little lower as moisture and
dynamics slowly move away from the area. Will have to watch for
possibility of low clouds and some fog if model boundary layer
humidity and visibility forecasts verify. 850mb temperatures using
yesterdays high temperatures suggest readings in the 97F to 102F
range while better performing bias corrected grids support readings
in the mid 90s. With very warm air moving in from the southwest
ahead of the front and little expected cloud cover trended high
temperatures up into the low 90s to around 100 degrees. Low
temperatures in the low to mid 60s.
Thursday-Thursday night...the forecast area remains in northwest
flow aloft with upper level high pressure over the southwest United
States and low pressure near the Great Lakes. We should see a lull
in precipitation chances during the morning hours as drier air aloft
moves in. There is enough low level moisture to perhaps produce a
few showers/thunderstorms. A little better chance arrives during the
night, mainly across the west, as another weather disturbance moves
through. High temperatures will be much cooler with readings in the
mid 70s to low 80s. Low temperatures in the mid 50s to low 60s.
Friday-Friday night...we remain in northwest flow aloft. Cant rule
out a few showers and thunderstorms during the day and right now
better chances arrive during the night. Afternoon temperatures in
the low 80s with low temperatures in the upper 50s to low 60s.
.LONG TERM...(Thursday night through Tuesday)
Issued at 1113 AM MDT Wed Jul 25 2018
As of 00Z Friday, the forecast begins with an actively-shifting
pattern due to recent frontal passage. The region is expected to
be situated between an upper-level ridge over the SW CONUS and a
longwave trough over the Great Lakes. Both the NAM and the GFS are
displaying moisture throughout the column from 1000mb - 300mb.
The upper-level ridge is expected to break down and give way to a
longwave trough and its associated frontal system by Monday at
00Z. 300mb.
Friday morning, a warm sector will form between the leeside
trough and the lingering stationary boundary over KS/OK. Friday's
PoPs indicate precipitation between 00Z and 06Z and again in the
evening and into Saturday morning. Most of Saturday appears to be
wet with precip extending into the early evening. SPC is
anticipating a slight risk for scattered severe storms to form due
to steep mid- level lapse rates, moderately high CAPE values, and
a "strong deep layer beneath 30-40kt northwesterly mid-level
flow." This trend is expected to continue for the remainder of the
weekend. After Sunday, the boundary transitions to a more
organized frontal system and it moves out and goes south, causing
the area to dry out, and no more precipitation is expected through
Wednesday. Higher pressure builds in and conditions become more
stable. Cloud cover is expected to clear out, wind speeds should
return to 10kt or less, and temps steadily rise into the upper
80s-lower 90s by the end of the period.
Friday's temperatures will be moderated by the recent frontal
passage from Wednesday. High temperatures are expected to be in
the high 70s - low 80s. Low temperatures are expected to be in the
upper 50s- lower 60s. Sunday evening will reach the upper 70s
across the entire area. We are not expected to heat up again
until Tuesday afternoon/evening with temps topping out in the
upper 80s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1136 AM MDT Wed Jul 25 2018
At KGLD...scattered thunderstorms will develop along a front which
will be near/just south of the terminal around 21-22z. Right now
thinking these will not impact operations but will continue to
monitor location of the front. Tonight...a cluster of
thunderstorms will move out of Colorado and into northwest Kansas.
These will impact the terminal with gusty winds/perhaps some large
hail/as they move through in the 03-05z time frame. Those storms
will continue to move out during the overnight hours. Towards
sunrise Thursday morning, patchy fog and low clouds may briefly
result in IFR conditions, improving by mid to late morning.
At KMCK...thunderstorm chances less certain as front has dropped
well south of the terminal. However, as storms develop to the
south may see outflow boundaries/mesoscale influences and cannot
rule out a thunderstorm impacting the terminal between 00z-06z
tonight. Towards sunrise Thursday morning, patchy fog and low
clouds may briefly result in IFR conditions, improving by mid to
late morning.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 3 PM MDT /4 PM CDT/ this afternoon
through late tonight for KSZ001>004-013>016-027>029-041-042.
CO...Flash Flood Watch from 3 PM MDT this afternoon through late
tonight for COZ090>092.
NE...NONE.
&&
UPDATE...024
SHORT TERM...99
LONG TERM...SANDERSON
AVIATION...024Hazardous weather outlook, Jul 25, 6:20 AM CDT, 7 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 520 AM MDT Wed Jul 25 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261130- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 520 AM MDT Wed Jul 25 2018 /620 AM CDT Wed Jul 25 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... Isolated thunderstorms are possible for a few hours this morning generally east of a line from Trenton Nebraska to Hill City Kansas. Gusty winds, small hail and a brief period of heavy rainfall will be possible. There is a slight risk of severe thunderstorms for nearly the entire Tri-State area from early this afternoon through mid evening as a frontal boundary sets up across the area. The primary threats will be hail to the size of golf balls, wind gusts over 60 mph and locally heavy rainfall which could produce flash flooding. A few tornados are also possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... There is a marginal risk of severe thunderstorms across much of the area Friday and Friday night with a slight risk of severe weather from Yuma to Trenton northward. Locally heavy rainfall and the possibility of flash flooding will also exist. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required after 2 PM MDT (3 PM CDT).
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:03 PM CDT | Special Weather Statement | GLD | Red Willow | 27 min |
| Jul 25, 2:56 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 34 min |
| Jul 25, 3:33 PM CDT | Special Weather Statement | GLD | Red Willow | 42 min |
| Jul 25, 3:38 PM CDT | Special Weather Statement | GLD | Red Willow | 37 min |
| Jul 25, 3:51 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.